Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: when taking pills it feels like they're getting stuck in throat  (Read 192 times)

0 Members and 1 Guest are viewing this topic.

Offline hypochondrius

  • Jr. Member
  • **
  • Posts: 69
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
when taking pills it feels like they're getting stuck in throat
« on: January 20, 2014, 08:41:47 AM »
I have had acid reflux for years, and I smoke. I'm 22. I've been taking omeprazole lately but it feels like whenever I take a vitamin or any pill really, like its getting stuck iny throat. Food doesn't seem to be a problem. But there are some vitamin pills that are so large I'll choke. I'm worried it could be Barretts esophagus or worse. Anyone else get this?
Bookmark and Share

Online BuzzBee1

  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 320
  • Rec's: 9
  • Gender: Female
  • Personal text
    • Poke This Member
Re: when taking pills it feels like they're getting stuck in throat
« Reply #1 on: January 20, 2014, 10:32:39 AM »
Hi hypo,

Some of those vitamins are huge, I know!   You might want to try taking your pills with something like applesauce or pudding.  I know this can help some folks get those bigger pills  down.

Good luck to you!

Buzzy
Bookmark and Share

Offline patmob

  • Hero Member
  • *****
  • Posts: 708
  • Rec's: 7
  • Personal text
    • Poke This Member
Re: when taking pills it feels like they're getting stuck in throat
« Reply #2 on: January 20, 2014, 11:14:46 AM »
I'm guessing that trouble swallowing with Barretts esophagus would not be limited to pills and would include food as well which you said you have no problem with.

Food makes your body produce saliva which helps you swallow (among other things) so I would suggest taking a good drink of water before you take the pill as this will help moisten your throat, a good drink with the pill to move it along and then another after the pill to help wash it down.    You can also put your chin to your chest while you're swallowing - this actually helps to elongate the esophagus and makes it easier.

Unless its a time release pill, you can also cut them to make them smaller and easier to swallow - but never cut a time release pill unless your doctor specifically tells you to do so

Good luck!

Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
964 Views
Last post November 27, 2007, 02:03:51 AM
by Deemet99
7 Replies
8228 Views
Last post August 20, 2008, 09:40:13 AM
by ~Maria~
2 Replies
839 Views
Last post April 28, 2009, 03:34:45 PM
by marc
3 Replies
3800 Views
Last post September 13, 2009, 09:10:41 AM
by marc
6 Replies
3554 Views
Last post July 30, 2010, 11:24:59 PM
by teeps